MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Skin Discoloration (2074); Skin Burning Sensation (4540)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone number:(b)(6).The batch record review did not reveal any indication on a deviating quality profile for this batch.All in-process controls corresponded to the specification.The customer facility will be retrained on the proper handling of used cassette.Per the sterrad® 100nx user's guide: ¿for safety reasons, you must use the cassette disposal box to dispose of cassettes.Never reuse a cassette disposal box.Once a cassette disposal box has been removed, a new cassette disposal box must be inserted.¿ this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a health care worker (hcw) experienced a skin reaction from discarding a used sterrad® 100nx cassette by removing the cassette from the disposal collection box.The hcw was not wearing gloves and made contact with h2o2 on the left hand, palm and fingers.The hcw suffered a skin burning sensation and a white skin discoloration, and the affected area was immediately washed with water.The hcw visited emergency assistance per occupational accident protocol, where the affected area was further rinsed with water and vaseline gauze was applied to the ¿burning¿ area.The skin reaction lasted six hours, and the hcw was reported as being ¿well¿ and ¿operating smoothly¿.The injuries were assessed to be minor since the h2o2 skin reaction resolved with first-aid minimal intervention; however, this event is being reported as a malfunction report subsequent to a previous serious injury due to contact with h2o2 from a sterrad 100nx cassette.
 
Additional Manufacturer Narrative
Asp investigation summary: the batch record review did not reveal any indication on a deviating quality profile for this batch.Trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low.".The suspect sterrad® 100nx cassette was discarded and not available for evaluation.Additionally, user error associated with the event was identified; therefore, no supplier investigation was performed.The most likely assignable cause for the skin reaction can be attributed to user not following the sterrad® 100nx user guide for proper handling of cassettes.The hcw was retrained to always wear appropriate personal protective equipment (ppe) when working with sterrad systems.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17262543
Report Number2084725-2023-00168
Device Sequence Number6831457
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Catalogue Number10144
Device Lot Number22J007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown